Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 337, NWS Shreveport, LA

November 18, 2003LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 18, 2003, 3:05 AM CST for LaSalle Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 18, 2003, 3:05 AM CST (09:05 UTC)
Expired
Nov 18, 2003, 3:45 AM CST
In force
40 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County LaSalle Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 9:25 PM CSTTornado WatchSPC7 hr
Nov 18, 2:25 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 180905
SVRSHV
LAC059-180945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 AM CST TUE NOV 18 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 345 AM CST

* AT 303 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES       
  NORTHWEST OF JENA TO 10 MILES NORTH OF PINEVILLE...MOVING EAST AT  
  20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER JENA AT 335 AM CST

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. 

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 345 AM CST.

LAT...LON 3189 9226 3162 9231 3139 9203 3188 9201

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:30 PM CST, 12 hours 35 minutes earlier.

Area forecast discussion, Nov 17, 2:30 PM CST, 12 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST MON NOV 17 2003

.DISCUSSION...

UPDATED ZONES TO REMOVE MENTION OF SEVERE FOR THE WESTEN ZONES
BEHIND THE BAND OF SHOWERS AND THUNDERSTORMS. ALSO REMOVED THE
TORNADO WATCH 954 FOR THOSE COUNTIES AND PARISHES NOT IN
THREAT REGION. INCLUDED TORNADO WATCH 957 IN CENTRAL LA
ZONES. LEFT FLOOD WATCH IN FOR THE REMAINDER OF
TONIGHT...IE THIS MORNING...SINCE RAINFALL CONTINUED TO FALL OVER
MUCH OF THE WATCH AREA THAT WAS IN EFFECT.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLOOD WATCH FOR TONIGHT LAC031-085-081-069-013-049-127-
     043-021-059
OK...NONE.
TX...FLOOD WATCH FOR TONIGHT TXC073-005-347-419-405-403

&&

6
Hazardous weather outlook, Nov 17, 12:00 PM CST, 15 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON NOV 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE FOUR
STATE REGION THIS AFTERNOON AND OVERNIGHT. LOW LEVEL WINDS ARE
BACKED ENOUGH SUCH THAT THERE IS A DISTINCT THREAT OF TORNADOES
ACROSS THE FOUR STATE REGION THROUGH TONIGHT.  WHILE LARGE HAIL AND
DAMAGING WIND GUSTS WILL ALSO ACCOMPANY SEVERE THUNDERSTORMS THROUGH
TONIGHT...PERHAPS A BIGGER THREAT WILL EXIST ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR IN THE FORM OF FLOODING RAINFALL. TWO TO FOUR
INCHES OF RAIN WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS OF SIX
TO EIGHT INCHES ACROSS EAST CENTRAL TEXAS AND NORTH CENTRAL
LOUISIANA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL MOVE EAST OUT OF THE AREA BY LATE IN THE DAY
TUESDAY...WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND ESPECIALLY OVERNIGHT
TONIGHT.

In the hours before

Local storm report, Nov 17, 10:56 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1056 PM CST MON NOV 17 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0929 PM    FLORIEN                   LA   WIND DAMAGE
11/17/03   SABINE                         SEVERAL TREES DOWN AND
                                          ROOF DAMAGE NEAR TISGAH
                                          CHURCH LOOP ROAD AS
                                          REPORTED BY LAW
                                          ENFORCEMENT.

9
Local storm report, Nov 17, 11:56 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1156 PM CST MON NOV 17 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    CENTER MUNI ARPT          TX   FLOOD
11/17/03   SHELBY                         COUNTY ROAD 1490 OFF FM
                                          138 CLOSED DUE TO FLOODING
                                          AS REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, Nov 17, 11:58 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1158 PM CST MON NOV 17 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    CENTER MUNI ARPT          TX   FLOOD
11/17/03   SHELBY                         COUNTY ROAD 1490 OFF FM
                                          138 CLOSED DUE TO FLOODING
                                          AS REPORTED BY LAW
                                          ENFORCEMENT.

9
Local storm report, Nov 18, 2:10 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
210 AM CST TUE NOV 18 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 AM    ARCADIA                   LA   WIND DAMAGE
11/18/03   BIENVILLE                      SEVERAL TREES AND POWER
                                          LINES DOWN THROUGHOUT THE
                                          PARISH. REPORTED BY LAW
                                          ENFORCEMENT.

16

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 9:12 PM CSTFlash Flood WarningSHVDe Soto6 hr
Nov 17, 9:57 PM CSTTornado WarningSHVNatchitoches, Winn48 min
Nov 17, 10:34 PM CSTTornado WarningSHVSabine41 min
Nov 18, 12:24 AM CSTSevere Thunderstorm WarningSHVBienville51 min
Nov 18, 1:01 AM CSTSevere Thunderstorm WarningSHVNatchitoches29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.